Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 139, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 9, 2011, 6:10 AM EDT for 4 counties in Ohio. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 6:10 AM EDT (10:10 UTC)
- Expired
- Jun 9, 2011, 7:15 AM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Holmes County, OH, Richland County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 97 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:22 AM EDT | HAIL 1.75 | Ontario, OH | |
| Jun 9, 6:30 AM EDT | TSTM WND DMG | Mansfield, OH | TREES DOWN. |
| Jun 9, 6:49 AM EDT | HAIL 1.75 | 1 N Loudonville, OH | |
| Jun 9, 7:08 AM EDT | HAIL 1 | Shreve, OH | |
| Jun 9, 7:18 AM EDT | HAIL 1.25 | Holmesville, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:56 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562
WUUS51 KCLE 091010
SVRCLE
OHC005-075-139-169-091115-
/O.NEW.KCLE.SV.W.0139.110609T1010Z-110609T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
610 AM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ASHLAND COUNTY IN NORTH CENTRAL OHIO
RICHLAND COUNTY IN NORTH CENTRAL OHIO
HOLMES COUNTY IN NORTHEAST OHIO
WAYNE COUNTY IN NORTHEAST OHIO
* UNTIL 715 AM EDT
* AT 604 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES WEST OF ONTARIO...AND MOVING EAST AT 35 MPH.
ADDITIONAL THUNDERSTORMS MOVING INTO HOLMES COUNTY MAY ALSO
STRENGTHEN TO SEVERE LEVELS. THESE WERE ALSO MOVING TO THE EAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANSFIELD...
ASHLAND...
SHREVE...
WOOSTER...
HOLMESVILLE...
MILLERSBURG...
SHELBY...
ONTARIO...
LEXINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4046 8218 4057 8218 4055 8234 4055 8262
4063 8262 4064 8265 4066 8265 4067 8262
4071 8262 4072 8273 4089 8272 4091 8165
4044 8167
TIME...MOT...LOC 1008Z 263DEG 30KT 4075 8274
$$
MULLEN2 follow-up statements
157
WWUS51 KCLE 091039
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
639 AM EDT THU JUN 9 2011
OHC005-075-139-169-091115-
/O.CON.KCLE.SV.W.0139.000000T0000Z-110609T1115Z/
ASHLAND OH-HOLMES OH-RICHLAND OH-WAYNE OH-
639 AM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR WAYNE...EASTERN RICHLAND...HOLMES AND SOUTHERN ASHLAND
COUNTIES...
AT 636 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MIFFLIN...OR 6 MILES EAST OF MANSFIELD...MOVING EAST AT 35 MPH.
ADDITIONAL THUNDERSTORMS OVER HOLMES AND SOUTHERN WAYNE COUNTY MAY
ALSO BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. THESE
STORMS WERE ALSO MOVING EAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
ASHLAND...PERRYSVILLE...HAYESVILLE...JEROMESVILLE...SHREVE...
WOOSTER...APPLE CREEK...SMITHVILLE AND FREDERICKSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
&&
LAT...LON 4046 8218 4057 8218 4055 8234 4055 8248
4089 8256 4091 8165 4044 8167
TIME...MOT...LOC 1038Z 267DEG 31KT 4077 8240
$$
MULLEN389
WWUS51 KCLE 091054
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
654 AM EDT THU JUN 9 2011
OHC139-091103-
/O.CAN.KCLE.SV.W.0139.000000T0000Z-110609T1115Z/
RICHLAND OH-
654 AM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICHLAND COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4046 8218 4057 8218 4055 8234 4073 8234
4073 8237 4089 8241 4091 8165 4044 8167
TIME...MOT...LOC 1053Z 276DEG 23KT 4070 8223
$$
OHC005-075-169-091115-
/O.CON.KCLE.SV.W.0139.000000T0000Z-110609T1115Z/
ASHLAND OH-HOLMES OH-WAYNE OH-
654 AM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR WAYNE...HOLMES AND SOUTHERN ASHLAND COUNTIES...
AT 649 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLFBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
65 MPH. THIS STORM WAS LOCATED NEAR PERRYSVILLE...OR 12 MILES SOUTH
OF ASHLAND...MOVING EAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
NASHVILLE...SHREVE...HOLMESVILLE AND FREDERICKSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
&&
LAT...LON 4046 8218 4057 8218 4055 8234 4073 8234
4073 8237 4089 8241 4091 8165 4044 8167
TIME...MOT...LOC 1053Z 276DEG 23KT 4070 8223
$$
MULLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:13 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 9, 4:13 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 413 AM EDT THU JUN 9 2011 .SYNOPSIS... A COLD FRONT OVER THE CENTRAL GREAT LAKES REGION WILL PUSH SOUTHEAST AND MOVE ACROSS THE AREA LATER THIS AFTERNOON AND EVENING. THE FRONT WILL BECOME STATIONARY OVER THE OHIO VALLEY BEFORE PUSHING NORTHWARD AHEAD OF ANOTHER LOW PRESSURE FRIDAY NIGHT. THE LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE SOUTHERN GREAT LAKES WITH A COLD FRONT CROSSING THE REGION LATE SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... PLENTY OF ITEMS TO CONSIDER TO TODAY/S FORECAST. MCS FROM EARLIER OVERNIGHT HAS CREATED A RATHER NICE COLD POOL OF AIR THAT IS NOW PUSHING INTO NW AREAS. THIS COLD POOL WITH THE LEADING GUST FRONT HAS PROVIDED ENOUGH LIFT TO GENERATE SOME SCATTERED SHOWERS AND THUNDERSTORMS ESPECIALLY WITH THE CURRENT SFC TEMPS AND DPTS AS WELL AS GOOD LAPSE RATES. A SVR TSTM WATCH WILL COVER THE ENTIRE FORECAST AREA THROUGH MID MORNING WITH THE POSSIBILITY OF SOME SVR DEVELOPING ALONG THIS BOUNDARY. GOING INTO LATER THIS MORNING AND AFTERNOON CONCERN CONTINUES GIVEN THIS BOUNDARY AND POSSIBLY ANY OTHERS DEPENDING ON EVOLUTION OF STORMS THIS MORNING. THESE COULD BE THE FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS...POSSIBLY SEVERE LATER IN THE AFTERNOON. OVERALL INCREASED POPS FROM WEST TO EAST THROUGH THE FIRST HALF OF THIS MORNING AND THEN WENT MORE LIKELY IN THE AFTERNOON. GIVEN PLENTY OF MOISTURE AND PW/S RATHER HIGH DID MENTION LOCALLY HEAVY RAIN POSSIBLE. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... ACTIVE WEATHER CONTINUES OVER THE NEXT SEVERAL DAYS AS FRONT BECOMES STATIONARY SOUTH OF THE AREA LATER TONIGHT AND THEN MOVES BACK NORTH LATER ON FRIDAY AS A WARM FRONT WITH LOW PRESSURE APPROACHING. LOOKS LIKE THERE WILL BE A BREAK WITH REDUCED POPS FRIDAY MORNING...BUT THEN INCREASING AS THE FRONT PUSHES BACK NORTH FRIDAY AFTERNOON AND FRIDAY NIGHT. LOW PRESSURE AND COLD FRONT MOVE THROUGH SATURDAY WITH HIGH CHC TO LIKELY POPS FOR SHOWERS AND TSTMS ACROSS THE AREA. HIGH PRESSURE BUILDING IN THROUGH SUNDAY BRINGING COOLER AND DRIER CONDITIONS. FORECAST TEMPS LOOKED REASONABLE BUT DID LEAN A BIT WARMER ON SAT WITH WARMER AND HUMID AIRMASS BUILDING OVER THE AREA AHEAD OF THE COLD FRONT. CONVECTION THEN MIGHT HINDER TEMPS A BIT BUT THINKING UPPER 80S A GOOD POSSIBILITY. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL BUILD INTO THE AREA ON MONDAY AND LOOKS LIKE IT MAY PERSIST INTO AT LEAST TUESDAY. A WARM FRONT WILL MOVE BACK INTO THE AREA LATE TUESDAY INTO WEDNESDAY AND WILL INCREASE CHANCES OF THUNDERSTORMS. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... MCS CONTINUES TO SLOWLY SAG TOWARD NW OHIO TONIGHT. OUTFLOW AHEAD OF THIS COLD POOL OF AIR WILL BE THE LOCATIONS OF NEW CONVECTIVE ACTIVITY THROUGH THE EARLY MORNING HOURS. FOR NOW HAVE HIT THIS POTENTIAL HARDEST ACROSS THE WESTERN AND SOUTHWESTERN CWA. HOWEVER CONVECTION OVER THE THUMB OF MICHIGAN COULD HELP AN OUTFLOW GET INTO KCLE AND KERI. HOWEVER AT THIS TIME WE ONLY PLACED SOME THUNDER INTO THE KCLE TAF THIS MORNING. AFTER THE MORNING CONVECTION ENDS IT APPEARS THAT ALL LOCATIONS WILL SEE SOME THUNDER FOR THE AFTERNOON AS A COLD FRONT DRIFTS INTO THE AREA. BELIEVE THE AFTERNOON THUNDER WILL BEGIN BETWEEN 17Z AND 20Z. SOME OF THESE STORMS MAY BE ON THE STRONG SIDE...ESPECIALLY IF THE CLOUD COVER CAN THIN BY LATE MORNING. SO FOR THE MOST PART THERE WILL BE VFR CONDITIONS. HOWEVER NEAR ANY OF THE THUNDERSTORMS VISIBILITIES MAY DROP TO MVFR LEVELS...POSSIBLY IFR FOR A BRIEF PERIOD. OUTLOOK...AREAS OF NON VFR CONDITIONS IN THUNDERSTORMS TONIGHT AND AGAIN LATE FRIDAY INTO SATURDAY. && .MARINE... CONVECTIVE OUTFLOW CROSSING THE LAKE THIS MORNING WITH GUSTY WINDS ALONG IT AND WITH THE THUNDERSTORMS. COLD FRONT WILL MOVE ACROSS THE LAKE THIS AFTERNOON AND BECOME STATIONARY ACROSS CENTRAL OHIO. HIGH PRESSURE WILL BUILD OVER THE LAKE ON FRIDAY AND WEAKEN ON SATURDAY AS LOW PRESSURE MOVES ACROSS THE CENTRAL LAKES ON SATURDAY. HIGH PRESSURE WILL RETURN FOR MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ABE NEAR TERM...ABE SHORT TERM...ABE LONG TERM...MULLEN AVIATION...MULLEN MARINE...MULLEN
Hazardous weather outlook, Jun 9, 4:19 AM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 419 AM EDT THU JUN 9 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-100830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 419 AM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 449 IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 9, 5:21 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 521 AM EDT THU JUN 9 2011 OHZ009-010-019-091030- ERIE OH-LORAIN-HURON- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...NORWALK 521 AM EDT THU JUN 9 2011 ...STRONG THUNDERSTORM NORTHERN HURON...SOUTHERN ERIE COUNTIES... AT 520 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM NEAR MONROEVILLE. THIS STORM WILL PRODUCE HEAVY RAINFALL...HAIL UP THE THE SIZE OF A DIME AND A WIND GUSTS TO 45 MPH. THIS STORM MAY AFFECT THE COMMUNITIES OF MILAN AND BERLIN HEIGHTS AS IT MOVES TO THE NORTHEAST AT 25 TO 30 MPH.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:22 AM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 53 min |
| Jun 9, 3:32 AM EDT | Special Marine Warning | CLE | 88 min | |
| Jun 9, 4:16 AM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 29 min |
| Jun 9, 4:26 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 9, 4:48 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 72 min |
| Jun 9, 5:39 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow | 45 min |
| Jun 9, 7:16 AM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.